MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45
Model Number 480445-06
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the sureform 45 stapler instrument for evaluation, but evaluation has not been completed as of the date of this report.Therefore, the root cause of the customer reported failure mode has not been determined.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary segmentectomy surgical procedure, the sureform 45 stapler instrument was stuck in the cannula.Once removed, the joint was found to be cracked.The user completed the procedure and no known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the customer reported that the instrument was inspected prior to the procedure.The instrument did not collide with other instruments, and no fragments fell inside the patient.There was no report of patient injury.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The sureform stapler 45 instrument was analyzed and found to have the snake wrist cover torn.The tears measured roughly 0.107"- 0.408".A visual inspection displayed no signs of missing fragments.The reload was returned with the stapler and was analyzed.The reload showed no signs of damage, and was unused and unfired, and did not proceed with the instrument.A visual inspection confirmed no abnormalities in the cartridge, knife, pushers, or cover.The reload was installed onto an in-house golden instrument, which was driven on a system; the reload attached to and detached from the instrument without difficulty on multiple attempts.Both the instrument and reload passed recognition and engagement tests.Overall, no device-related failures were found, and the reload was confirmed to be fully functional.The complaint was confirmed by failure analysis.The probable root cause of damaged snake wrist cover is attributed to user-related factors, including device handling during use or sample handling.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22985894
Report Number2955842-2025-37177
Device Sequence Number18377063
Product Code NAY
UDI-Device Identifier10886874117580
UDI-Public(01)10886874117580(10)K11250307
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480445-06
Device Catalogue Number480445
Device Lot Number0140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer09/17/2025
10/31/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date10/07/2025
11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown